Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 47, NWS Mobile, AL

September 29, 2009

NWS Mobile, AL issued this red flag warning at Sep 29, 2009, 6:05 AM EDT. It took effect at Sep 29, 2009, 2:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 6:05 AM EDT (10:05 UTC)
In effect from
Sep 29, 2009, 2:00 PM EDT
Expired
Sep 29, 2009, 8:00 PM EDT
In force
6 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 291005
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT TUE SEP 29 2009

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND A FIRE WEATHER
WATCH FOR WEDNESDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE
TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

.A MUCH DRIER AIRMASS IS FILTERING INTO THE AREA IN THE WAKE OF A
COLD FRONT THAT MOVED THROUGH LATE MONDAY EVENING. A LONG DURATION OF
LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED IN THE WESTERN
FLORIDA PANHANDLE THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON. 

FLZ001>006-292100-
/O.UPG.KMOB.FW.A.0037.090929T1800Z-090930T0000Z/
/O.NEW.KMOB.FW.W.0047.090929T1800Z-090930T0000Z/
/O.NEW.KMOB.FW.A.0038.090930T1800Z-091001T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
505 AM CDT TUE SEP 29 2009

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING.

A MUCH DRIER AIRMASS IS FILTERING INTO THE AREA IN THE WAKE OF A COLD
FRONT. AS A RESULT...FOUR TO FIVE HOURS OF RELATIVE HUMIDITY VALUES
BELOW 35 PERCENT ARE EXPECTED ACROSS THE WESTERN FLORIDA PANHANDLE
THIS AFTERNOON AND AGAIN ON WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
000 
WWUS84 KMOB 291949
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT TUE SEP 29 2009

...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON AND A FIRE
WEATHER WATCH FOR WEDNESDAY AFTERNOON FOR THE WESTERN FLORIDA
PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW
35 PERCENT...

.A MUCH DRIER AIRMASS IS FILTERING INTO THE AREA IN THE WAKE OF A
COLD FRONT THAT MOVED THROUGH LATE MONDAY EVENING. A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT IS EXPECTED IN
THE WESTERN FLORIDA PANHANDLE THIS AFTERNOON AND AGAIN ON
WEDNESDAY AFTERNOON.

FLZ001>006-301200-
/O.CON.KMOB.FW.W.0047.000000T0000Z-090930T0000Z/
/O.CON.KMOB.FW.A.0038.090930T1800Z-091001T0000Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
249 PM CDT TUE SEP 29 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

A MUCH DRIER AIRMASS IS FILTERING INTO THE AREA IN THE WAKE OF A
COLD FRONT. AS A RESULT...FOUR TO FIVE HOURS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT ARE EXPECTED ACROSS THE WESTERN FLORIDA
PANHANDLE THIS AFTERNOON AND POTENTIALLY AGAIN ON WEDNESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:58 PM EDT, 6 hours 7 minutes earlier.

Area forecast discussion, Sep 28, 11:58 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1058 PM CDT MON SEP 28 2009

.AVIATION UPDATE FOR 29/06Z...MIGHT STILL BE A FEW SHOWERS OR
THUNDERSTORMS ALONG THE COAST FROM PNS TO DTS AT MIDNIGHT WITH MVFR
CONDITIONS. OTHERWISE...GENERALLY CLEAR SKIES OVERNIGHT THROUGH
TUESDAY AS WINDS BECOME MORE NORTHERLY TOWARD MORNING AS DRIER AIR
FLOWS INTO THE AREA BEHIND A LATE NIGHT FROPA. A BIT GUSTY AFTER
SUNRISE...ESPECIALLY ALONG THE BEACHES. /11

.SHORT TERM UPDATE...MADE A FEW CHANGES TO THE GRIDS...MAINLY TO
REMOVE THE POPS FROM THE LAND ZONES AND ADJUST THE SKIES. WILL SEND
THE UPDATE AROUND 1115 PM OR SO...AFTER THE LINE OF SHOWERS AND
THUNDERSTORMS MOVE OFF THE LAND AND OVER THE GULF WATERS. /11

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:05 AM EDTFire Weather WatchMOB24 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.